A preoperative client reports urticaria after penicillin 20 … | MyMerci
More questions like thisTry ›
Medication Administration

A preoperative client reports urticaria after penicillin 20 years ago, and cefazolin is prescribed for surgical prophylaxis. Which action should the nurse take?

Explanation
The nurse should clarify and document the timing, symptoms, and severity of the reported reaction and communicate with the prescriber and pharmacist. Cefazolin has a dissimilar side chain from penicillins and can often be used safely in clients with a penicillin allergy history, but severe delayed reactions and drug-specific histories still require careful review. Automatically substituting vancomycin is unnecessary, while premedicating or ignoring the history bypasses an appropriate allergy assessment.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.